Doctor insights on:
Over Use Of Laxatives
Yes: Why laxatives have to be abused, first cause of the constipation is to be determined by your physician , by exam and tests including colonoscopy for malignancy , anorectal motility studies.Some laxatives that stimulate the colon like seneca etc by constant stimulation colonic mucosa will be damaged permanently and may result colitis. ...Read moreSee 1 more doctor answer
I've taken over 50 laxatives the past two weeks, this is the third week(almost) and I was just wondering if it's going to do serious damage?
What is the best over-the-counter meds or way to cleanse your system? Want to cleanse my system because have never done it other than a laxative.
Not necessary: Intestinal tract normally cleans itself. Many people require laxatives or stool softners if bowels can not be regulated by diet alone. Various so called spa treatments, bowel "cleansing treatments" & high colonics etc. Vary from unnecessary to somewhat fraudulent. They only truly benefit those receiving payment. Don't ask the provider about benefits, they are biased & have mortgage payments. ...Read more
I have chronic constipation problems for over 15 years. I've tried everything and nothing helped except strong laxatives. Is there any advice?
See below.: There are five classes of laxatives: bulk forming, stool softeners, osmotics, lubricants, irritants, i would suggest using one product from each of the bulk forming, stool softener and osmotic groups. Goal is to walk up dosage consistently and slowly to produce 1 soft bm each day. ...Read moreSee 1 more doctor answer
I've been constipated for over a month now and nothing works i've taken oral laxatives and suposatories. I also have a good diet and exercise?
See a doctor: This situation deserves evaluation by a good doc. You should be checked for hypothyroidism, intestinal yeast overgrowth, parasites, structural problems, magnesium deficiency etc. You might want to try triphala, a wonderful ayurvedic digestive tonic. Also see http://www.Lef.Org/magazine/mag2013/oct2013_immediate-relief_02.Htm even if these help, it's important to learn why you have this problem. ...Read more
Was constipated over a week. After laxative i had two large bm's and then passed a brownish-pink, long string that had bubbles in it.What coul it be?
I do not have complete evacuation of stool and need a laxative that works over night but gentle. what do you suggest?
Can i take laxatives while taking meds for kidney stones? I haven't had a normal bm in over a week.
- Talk to a doctor live online for free
- Can laxative abuse or over use of laxative cause colitis?
- Are there side effects of daily laxative use?
- What are the dangers of long term laxative use?
- Ask a doctor a question free online
- What is the use of medofed?
- How to use fresh turmeric root instead of dried?
- Uses of ampiclox
- Causes of clear fluid draining out of the nose when bending over
- Talk to a gastroenterologist online